Alert archive / Mississippi / Special Weather Statements in 2022
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 8, 2022, 7:13 PM CDT for Madison County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2022, 7:13 PM CDT (00:13 UTC)
- Expired
- Aug 8, 2022, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 40
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 38 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827
WWUS84 KJAN 090013
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
713 PM CDT Mon Aug 8 2022
MSZ043-048-090100-
Hinds MS-Madison MS-
713 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of north central Hinds
and southwestern Madison Counties through 800 PM CDT...
At 712 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pocahontas, or 10 miles north of Clinton, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Pocahontas around 720 PM CDT.
Flora around 740 PM CDT.
Annandale around 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3238 9042 3254 9044 3264 9023 3249 9016
3242 9026
TIME...MOT...LOC 0012Z 237DEG 5KT 3250 9032
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
DCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:57 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 8, 6:57 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
657 PM CDT Mon Aug 8 2022
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
Scattered showers and storms are occurring this evening. Any site
that is affected by a storm could see brief MVFR restrictions in
vis especially. Conditions will improve following storms and all
storms should diminish by 04-06Z tonight. VFR conditions are
expected otherwise and should continue overnight. Some fog may
occur which could bring MVFR restrictions. Another round of
afternoon convection is expected tomorrow. /28/
&&
.DISCUSSION...
Tonight through Tuesday:
The effects of low-level high pressure over our region can be seen
on visible satellite imagery early this afternoon, as suppressed
cumulus field slowly spirals clockwise across the area. Abundant
atmospheric moisture, an upper-level low over Arkansas, and and the
presence of an easterly wave disturbance along the Gulf Coast will
however be enough to sustain areas of showers and thunderstorms from
this afternoon into this evening. Heat index values up to around 105
will continue through this afternoon, and a heat advisory remains in
effect for parts of the area through 7 PM. Additional showers and
storms are expected tomorrow, with chances kicking in a little
earlier as low pressure disturbances over the region will help
provide lift for development. Through the rest of this afternoon at
least, some stronger thunderstorms could pose a threat for
microbursts with damaging winds. SBCAPE of 3000-4000 J/kg and deep
moisture will make for some robust convection, but DCAPE is somewhat
limited by the more saturated atmosphere in place farther east. More
isolated convection farther north and west from the coast would pose
a greater risk for a microburst where mid-level dry air has a chance
to enhance the downdraft temperatures. Chances for severe storms
tomorrow looks even less likely as the tropical air mass spreads
across the region. /NF/
Wednesday through Next Monday:
A sub tropical like pattern will continue across the region for the
extended period. The good part about this is, the more rain chances
we see, the less chance there is for dangerous heat stress.
However, with the increased amount of moisture there could be
some issues with flash flooding.
Midlevel ridging will begin to breakdown by Wednesday allowing a
long wave trough to set up just northeast of the MS Valley region.
As troughing begins to persist across the southeast, mid and surface
level winds will become more south/southeast resulting in increased
moisture from the Gulf. At the surface, a weak frontal boundary will
extend into the southern plains but won't make its way through the
MS Valley region just yet, however with the front being within
proximity, low level moisture will be plentiful as PWs will range
from 1.5-2+ inches through out the period. With the expected diurnal
convection, weak mid and upper level jet flow, and increased low
level moisture, any developing storms could have the potential to
train over some areas, meaning some isolated flash flooding could be
possible. Though models are in better agreement with the placement
of the front on Wed and Thurs, there is still low confidence as
there with the potential for storms to back build and so for that
reason, will hold off on any flash flood potential in the HWO.
With the increased rain and storm chances, high temperatures will be
more regulated as cloud cover increase. There is always the
possibility that cloud cover under achieves and a few spots across
the region may see heat index values near 100 but for now, heat
index values are expected to remain below heat stress criteria. By
Friday night/early Saturday morning, the previous mentioned front
will have made its way through a good portion of the region which
will help increase rain and storm chances this weekend. Shear values
are pretty weak so little threat for any severe weather however some
storms may briefly produce strong wind gusts. /JNE/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 89 71 87 / 29 75 33 70
Meridian 72 90 72 89 / 29 71 24 67
Vicksburg 73 91 71 87 / 25 66 32 59
Hattiesburg 72 90 72 89 / 26 81 19 77
Natchez 72 89 71 86 / 25 65 23 61
Greenville 74 90 72 87 / 21 70 46 63
Greenwood 74 91 71 89 / 26 73 43 64
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>027-
034>036-040>043-047-048-053-054.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
28Hazardous weather outlook, Aug 8, 3:08 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 308 PM CDT Mon Aug 8 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 092015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 308 PM CDT Mon Aug 8 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. NF && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 8, 5:29 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
529 PM CDT Mon Aug 8 2022
MSZ055-082315-
Simpson MS-
529 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of central Simpson
County through 615 PM CDT...
At 529 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shivers, or near Pinola, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Union around 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3177 9013 3177 9011 3179 9011 3179 9014
3180 9015 3183 9013 3184 9016 3186 9013
3189 9014 3191 9017 3193 9017 3194 9020
3195 9019 3201 9023 3202 9022 3194 8989
3185 8985 3177 8979 3175 9012
TIME...MOT...LOC 2229Z 100DEG 16KT 3183 9002
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Aug 8, 5:39 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
539 PM CDT Mon Aug 8 2022
MSZ037-043-082315-
Attala MS-Madison MS-
539 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of southwestern Attala
and northeastern Madison Counties through 615 PM CDT...
At 539 PM CDT, Doppler radar was tracking a strong thunderstorm over
Newport, or 9 miles southeast of Durant, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southwestern Attala
and northeastern Madison Counties, including the following
locations... Sallis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3297 8962 3293 8964 3293 8973 3278 8973
3273 8996 3286 8998 3289 8996 3290 8994
3292 8992 3293 8990 3300 8988 3304 8984
3306 8984 3307 8982 3311 8982 3312 8980
TIME...MOT...LOC 2239Z 144DEG 13KT 3298 8974
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Aug 8, 5:59 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
559 PM CDT Mon Aug 8 2022
MSZ049-055-082345-
Rankin MS-Simpson MS-
559 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of southwestern Rankin
and northwestern Simpson Counties through 645 PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Star, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Florence around 610 PM CDT.
Whites around 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3201 9022 3202 9023 3202 9024 3203 9025
3204 9023 3209 9023 3209 9024 3210 9024
3211 9025 3218 9024 3218 9021 3220 9018
3219 9004 3207 9000 3196 8999
TIME...MOT...LOC 2258Z 096DEG 9KT 3207 9011
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Aug 8, 6:20 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
620 PM CDT Mon Aug 8 2022
MSZ032-033-082345-
Oktibbeha MS-Choctaw MS-
620 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of northeastern Choctaw
and southwestern Oktibbeha Counties through 645 PM CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reform, or 19 miles west of Starkville. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Reform around 635 PM CDT.
Other locations impacted by this storm include Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3352 8903 3332 8903 3337 8930 3351 8929
3352 8926 3352 8924 3353 8921 3353 8910
3354 8909
TIME...MOT...LOC 2320Z 299DEG 3KT 3346 8915
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Aug 8, 6:35 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
635 PM CDT Mon Aug 8 2022
MSZ043-048-049-090000-
Hinds MS-Rankin MS-Madison MS-
635 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of central Rankin, east
central Hinds and south central Madison Counties through 700 PM
CDT...
At 635 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ridgeland, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of central Rankin,
east central Hinds and south central Madison Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3250 9021 3249 8998 3230 9001 3229 9023
3233 9031
TIME...MOT...LOC 2335Z 293DEG 8KT 3239 9008
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Aug 8, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
713 PM CDT Mon Aug 8 2022
MSZ043-048-090100-
Hinds MS-Madison MS-
713 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of north central Hinds
and southwestern Madison Counties through 800 PM CDT...
At 712 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pocahontas, or 10 miles north of Clinton, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Pocahontas around 720 PM CDT.
Flora around 740 PM CDT.
Annandale around 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3238 9042 3254 9044 3264 9023 3249 9016
3242 9026
TIME...MOT...LOC 0012Z 237DEG 5KT 3250 9032
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:15 PM CDT | Special Weather Statement | JAN | Copiah | 45 min |
| Aug 8, 7:30 PM CDT | Special Weather Statement | JAN | Grenada | 45 min |
| Aug 8, 7:36 PM CDT | Special Weather Statement | JAN | Oktibbeha | 39 min |
| Aug 8, 7:42 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 30 min |
| Aug 8, 8:08 PM CDT | Special Weather Statement | JAN | Holmes | 37 min |
| Aug 8, 8:16 PM CDT | Special Weather Statement | JAN | Yazoo | 44 min |
| Aug 9, 1:03 PM CDT | Special Weather Statement | JAN | Hinds | 27 min |
| Aug 9, 1:12 PM CDT | Special Weather Statement | JAN | Sunflower, Washington | 48 min |
| Aug 9, 1:57 PM CDT | Special Weather Statement | JAN | Leflore | 33 min |
| Aug 9, 3:13 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Yazoo | 4 hr |
| Aug 9, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 39 min |
| Aug 9, 3:55 PM CDT | Special Weather Statement | JAN | Winston | 35 min |
| Aug 9, 4:55 PM CDT | Special Weather Statement | JAN | Winston | 35 min |
| Aug 9, 12:58 PM CDT | Special Weather Statement | JAN | Chicot | 32 min |
| Aug 9, 2:18 PM CDT | Flash Flood Warning | JAN | Ashley | 4 hr |
| Aug 9, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 49 min |
Nearby
Special Weather Statements in Mississippi, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.